MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10684332
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Laceration(s) (1946); Joint Dislocation (2374)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was injured during movement into the gantry after the patient positioning procedure.Additional information received by siemens on december 13, 2022, clarified that the patient's fifth digit on the right hand became stuck between tabletop and body coil.According to the hospital staff, soft tissue swelling of the digit was observed at the time of incident.Furthermore, it was stated that there was a laceration which required three (3) sutures and the digit was dislocated.The patient required a surgical procedure to resolved severe ulnar deviation of the metacarpophalangeal joint of the fifth digit.
 
Additional Manufacturer Narrative
Siemens initiated a detailed investigation of the reported incident.A preliminary investigation of the reported event was performed.Siemens observed that hazard warning tables signs on both side of the magnet cover were present.Siemens measured the clearance between table and magnet cover and found it to be within 3-8mm.The left right gap between patient table and magnet cover were not even.Siemens checked and realigned the left and right sides of the patient table.A comprehensive inspection has been performed on the patient tabletop and magnet cover to obtain best gap without interfering with the operation of the tabletop movement.A supplemental report will be submitted if additional information is received upon conclusion of the investigation.
 
Additional Manufacturer Narrative
H10 manufacturer narrative: siemens completed the investigation of the reported event.As previously reported, siemens was informed that the patient was injured during movement into the gantry after the patient positioning procedure.Additional information received by siemens on december 13, 2022, clarified that the patient's fifth digit on the right hand became stuck between tabletop and body coil.According to the hospital staff, soft tissue swelling of the digit was observed at the time of incident.Furthermore, it was stated that there was a laceration which required three (3) sutures and the digit was dislocated.The patient required a surgical procedure to resolved severe ulnar deviation of the metacarpophalangeal joint of the fifth digit.According to the siemens service technician, the gap on the right side between body coil and tabletop was 10mm instead of the required maximum of 8mm.The gap measurement of 10mm contributed to the patient's finger becoming stuck in the gap.Furthermore, it is in the responsibility of the operator to take care that the patient is safely laying on the table during table movements.The magnetom avanto operator manual - mr system; syngo mr d13, page a.2-14, provides clear instructions to carefully monitor the patient during table movement.Siemens recommended that the operation staff be retrained.The siemens service engineer visited the customer site to adjust the tabletop distances so they will be within specification.The system is now within specification.The complaint was closed.

Brand Name
MAGNETOM AVANTO DOT UPGRADE
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15988001
Report Number3002808157-2022-56429
Device Sequence Number20243029
Product Code LNH
UDI-Device Identifier04056869006635
UDI-Public04056869006635
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10684332
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale